Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 8, 2008, 9:36 AM CST for 24 counties in Texas. It took effect at Feb 8, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2008, 9:36 AM CST (15:36 UTC)
- In effect from
- Feb 8, 2008, 10:00 AM CST
- Expired
- Feb 8, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3581 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KSJT 081536 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 936 AM CST FRI FEB 8 2008 ...CRITICAL FIRE CONDITIONS TO SET UP LATER TODAY ACROSS WEST CENTRAL TEXAS... .A WEAK PACIFIC COLD FRONT WILL SLIDE SOUTHEAST ACROSS WEST CENTRAL TEXAS TODAY. BEHIND THE FRONT, 20 FT SUSTAINED NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 MPH AT TIMES. ANOTHER SURGE OF DRY AIR WILL ALSO ACCOMPANY THE FRONT, AND WITH TEMPERATURES EXPECTED TO CLIMB INTO THE 70S TODAY, RH VALUES SHOULD DROP INTO THE TEENS. THEREFORE, A RED FLAG WARNING WILL BE ISSUED FOR THE REMAINDER OF THE DAY TODAY. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-082345- /O.NEW.KSJT.FW.W.0009.080208T1600Z-080209T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 936 AM CST FRI FEB 8 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 20 FT SUSTAINED NORTHWEST WINDS LATER TODAY ARE EXPECTED TO REACH 20 MPH AT TIMES AND WILL COMBINE WITH RH VALUES IN THE TEENS TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL TEXAS. BY 6 PM THIS EVENING, RH VALUES WILL CLIMB ABOVE 20 PERCENT AND THE WINDS WILL SUBSIDE, THEREBY ENDING THE CRITICAL FIRE DANGER THREAT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LACY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 8, 5:14 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Feb 8, 5:14 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 514 AM CST FRI FEB 8 2008 .AVIATION... A COOL FRONT WILL MOVE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS ARE EXPECTED BETWEEN 08/18Z AND 09/00Z...WITH LIGHT WINDS TONIGHT. VFR CONDITIONS ARE EXPECTED DURING THE NEXT 24 HOURS. 21 && .PREV DISCUSSION... /ISSUED 317 AM CST FRI FEB 8 2008/ SHORT TERM... SURFACE TROUGH/PACIFIC COLD FRONT IN NE NEW MEXICO AT 3 AM WILL PUSH THROUGH WC TEXAS TODAY. FRONT SHOULD BE ALONG ABILENE...SAN ANGELO...SONORA LINE AROUND NOON...PUSHING THROUGH MASON AND KIMBLE COUNTIES MID/LATE AFTERNOON. NO COOLING BEHIND THIS PACIFIC FRONT...IN FACT WILL SEE WARMING WITH FULL SUN AND GUSTY DRY DOWNSLOPE NW WINDS. FIRE WEATHER WILL BE ELEVATED TODAY. WENT A LITTLE COLDER THAN GFS MOS GUIDANCE TONIGHT WITH LOOSE PRESSURE GRADIENT AND WEAK WINDS. LONG TERM... WINDS SHIFT BACK TO SOUTH SATURDAY AS HIGH PRESSURE MOVES EAST. WINDS NOT TOO STRONG SATURDAY BUT BECOME A LITTLE STRONGER SUNDAY... AND BREEZY ON MONDAY AS A SURFACE LOW STRENGTHENS IN THE PANHANDLE. LOW LEVEL MOISTURE FINALLY BEGINS TO RETURN SUNDAY. MAY SEE A FEW SHOWERS AS A COLD FRONT MOVES THROUGH TUESDAY MORNING. ECMWF AND GFS MODELS HANDLING TUESDAY UPPER LOW...WITH THE ECMWF MODEL SHOWING AN OPEN WAVE...WITH THE STRONGEST PORTION OVER CENTRAL UNITED STATES. GFS HAS A STRONG CLOSED LOW MOVING SE ACROSS THE PANHANDLE...OKLAHOMA...N TEXAS. ECMWF MODEL GENERATES PRECIPITATION MAINLY ALONG THE RED RIVER AND NORTHWARD. THE GFS MODEL DRY SLOTS MUCH OF WC TEXAS SOUTH OF THE UPPER LOW. IN OTHER WORDS...MODELS ARE NOT INDICATING MUCH RAIN. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 36 67 44 / 0 0 0 0 SAN ANGELO 72 31 73 42 / 0 0 0 0 JUNCTION 74 29 74 43 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 8, 4:48 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 448 AM CST FRI FEB 8 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-091100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 448 AM CST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.